Patient :I had sex during the week I was supposed to be on my period- the one week you aren't supposed to take birth control pills (my period doesn't usually last a week) is it still possible I could be pregnant? It happened less than a week ago but lately I've been feeling nauseous and I'm bloated. I've been taking my pills correctly and today is the third pill I've taken.
thanks for contacting askthedoctor.com
If you have had sex in the last week of your birth control pill pack , then it is unlikely that you would get pregnant as in that phase corpus luteum is disintegrating and the uterus is preparing for a withdrawal bleed. The symptoms of nausea, bloating and headaches are related to the premenstrual syndrome ad indicate that your menses are round the corner and they would start in few days. I suggest you stop the pills you have started with the fresh pack and you may restart from the day 2 of your menses. You must let the menses start as you have crossed the 7 days period of withdrawal which has sugar pills usually.
So , stop the fresh pack and allow menses to start , then start the fresh pack, else unnecessarily you would suffer spotting and intermenstrual bleeding in the next cycle.
I hope i have answered your query in detail,
wishing you good health,
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.